Search :     
Articles » Cardiovascular
2013-10-30-10 Tricuspid regurgitation after nonsteroidal antiinflammatory drug intake © Quiroga www.TheFetus.net
Tricuspid regurgitation after nonsteroidal antiinflammatory drug intake

Barquisimeto, Venezuela

Case report

Following image and video demonstrate tricuspid regurgitation (documented by color and spectral Doppler) in a 
34-week-old fetus. The mother was a 35 years old woman who took two doses of Ketoprophen (Nonsteroidal antiinflammatory drug, NSAID) because of an acute pain due to urolithiasis. 

The effect of the NSAIDs on premature closure or 
dysfunction of the ductus arteriosus was described in the literature [1], but most of the cases are subclinical or mild and therefore undiagnosed. One of the symptoms of the dysfunction of the ductus arteriosus may be tricuspid regurgitation.

Image 1 and video 1: Tricuspid regurgitation demonstrated by pulsed and color Doppler.

 

References

Gewillig M, Brown SC, De Catte L, Debeer A, Eyskens B, Cossey V, Van Schoubroeck D, Van Hole C, Devlieger R. Premature foetal closure of the arterial duct: clinical presentations and outcome. Eur Heart J. 2009 Jun;30(12):1530-6

Help Support TheFetus.net :